MAUDE Adverse Event Report: COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number G22629
Medical Device Problem Codes Nonstandard Device (1420); Product Quality Problem (1506); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2021
Type of Reportable Event Malfunction
Event or Problem Description
In preparation for an endoscopic mucosal resection (emr) in the stomach , the physician selected a cook acusnare polypectomy snare.Initially it was reported that the physician opened the package, checked the device and found that the handle couldn't control the snare.There was no reportable information at this time.Our evaluation of the returned device on 09/01/2021 determined that the handle was broken.The snare was returned extended and could not be retracted [subject of report].This occurred prior to patient contact; there was no impact to the patient.
 
Additional Manufacturer Narrative
Initial reporter; occupation: unknown.The investigation is on-going.A follow-up emdr will be provided upon completion.
 
Additional Manufacturer Narrative
Section e.Initial reporter; occupation: unknown.Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with the snare head fully extended and it was noted the handle was loose.The handle would not extend and retract the snare head.The handle was examined, and it was noted that the drive wire cannula inside the handle was bent and not attached to the brass insert.The drive wire cannula was removed, and evaluated under magnification, evidence of an indention was not found on the drive wire cannula near the proximal end.The indention would indicate the brass pin had been tightened all the way down and was holding the drive wire cannula in place.The crimp connecting the braided wire and drive wire cannula was present.The device was returned to the supplier for further evaluation.The supplier provided the following: visual evaluation: no physical defect to the handle, sheath, or snare head were noted.However, the drive wire was bent and physically detached from the electrical conductivity pin.Upon further examination, the drive wire was verified to be crimped properly.Lastly, no deep markings were noted on the drive wire cannula, which indicates that the electrical conductivity pin was not completely torqued in place.The conductivity pin was found to be loose.Functional evaluation: the usual functional evaluation could not be performed due to the condition of the device.However, pliers were used to simulate actuation of the handle.When the drive wire was manipulated forward and backward, the snare head extended and retracted as designed.The complaint was confirmed.The root cause is human error.Process travelers were reviewed, no relevant defects were noted.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the supplier provided the following: the root cause was determined to be human error.The operator did not torque the electrical conductivity pin sufficiently during assembly.The operator(s) involved will be advised of the complaint and re-trained.The complaint was confirmed and determined to be human error.Prior to distribution, all acusnare polypectomy snare are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an unusual occurrence.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
ACUSNARE POLYPECTOMY SNARE
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key12550062
Report Number1037905-2021-00539
Device Sequence Number19063525
Product Code KNS
UDI-Device Identifier00827002226296
UDI-Public(01)00827002226296(17)230129(10)W4314401
Combination Product (Y/N)N
PMA/510(K) Number
K851958
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2023
Device Model NumberG22629
Device Catalogue NumberAS-1-S
Device Lot NumberW4314401
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2021
Initial Date Received by Manufacturer 09/01/2021
Supplement Date Received by Manufacturer09/01/2021
Initial Report FDA Received Date09/29/2021
Supplement Report FDA Received Date10/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Patient Weight56